Anxiety Community
can paxil cause depression
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

can paxil cause depression

I have been on paxil for over 2 months now and I maybe can tell its helped a little bit with my anxiety but now I feel so depressed and just want to cry....I have no energy course I didnt have any before starting the paxil but I just feel so sad and down....I havent felt happiness in so long but I have tried so many medications that I dont want to keep trying them over and over again...this is even my 3rd time on paxil....my anxiety just got so bad I made myself stick to taking it but I feel let down because I was expecting to feel alot better than I do.....I feel more depressed than I did before starting the paxil so i am not sure what to do.....I know my dr will want to increase it again and all that makes me do is sleep....any suggestions....sorry I complain so much about paxil and the way it does me but I have just tried so many medcations that I dont want to stop thisone and start again....I feel like I am at the end of my rope with help from medicatons....maybe I should keep taking the paxil and see what happens.....any advise ....thanks for listening..
Blank
1699033_tn?1345482688
Hi there.....I'm sorry you have taken paxil for 2 months and are feeling depressed.  You said it helped "a little bit" with the anxiety but that you now feel depressed.  Is depression your major symptom now and you really are not feeling anxious?  I'm wondering if there is a combination of medication, something you can take with the paxil that will alleviate the depression symptoms.  As you know, the first person to start with is your doctor but make sure you tell him/her that you do not want an increase in paxil but rather something else to go along with it.  Hopefully someone more knowledgeable about the different drugs will respond.  

Hang in there......
Related Discussions
4 Comments Post a Comment
Blank
1699033_tn?1345482688
Hi there.....I'm sorry you have taken paxil for 2 months and are feeling depressed.  You said it helped "a little bit" with the anxiety but that you now feel depressed.  Is depression your major symptom now and you really are not feeling anxious?  I'm wondering if there is a combination of medication, something you can take with the paxil that will alleviate the depression symptoms.  As you know, the first person to start with is your doctor but make sure you tell him/her that you do not want an increase in paxil but rather something else to go along with it.  Hopefully someone more knowledgeable about the different drugs will respond.  

Hang in there......
Blank
Avatar_f_tn
I still have alot of anxiety but not as much but just feel down and depressed now....maybe i will talk with my PA about taking something else for depression but then serotion syndrome scares me.....will I be getting to much of it taking two medications...I am real sensitive to medications and I am still fighting to stay awake during the day with the paxil and I take it at bedtime and sleep for 9 to 10 hours and by the time I get up I am so sleepy again in 2 hours.....but it seems to be getting a little better....paxil also makes me feel like I havent eatten at all....I can eat supper and my stomach doesnt feel full but about 10 minutes and it then feels like I am starving....I am so afraid of gaining alot of weight with this drug.....I know I tell myself you dont need any food but you know how it feels when you havent had anything to eat in a long time your stomach rumbles and feels empty, well thats what I feel everyday.....hopefully it to may pass...

Thankyou so much for responding and I will be going back to the dr next month for a follow up and I will talk with her on what I should do....just dont want to start all over again with another drug and go thru all the withdrawals and side effects again....

Take care and have a good evening....

God Bless,
Sissypants
Blank
1699033_tn?1345482688
I had a ton of anxiety that led to depression.  I have OCD which leads to panic attacks.  I take Wellbutrin which is not an SSRI but I believe is more prescribed for depression.  For some reason it has worked for me.  I have virtually no anxiety and if I do, I can nip it in the bud right away.  I feel like my self again.  Have you tried Wellbutrin?  Since it is not an SSRI, maybe you could build that up in your system, it takes at least 4 weeks, and see if that helps.  Then maybe slowly get off the paxil.  Just a thought that you could ask your doctor about.  

Keep me posted!  
Blank
Avatar_f_tn
I tried wellbutrin years ago and it seem to make me more anxious so I stopped it...I have tried all different classes of anti-depessants and nothing has really ever worked for me.....I have only stuck it out with the paxil cause I needed something so bad becasue my anxiety was out of control ....I was hoping so much that it would help and I think it has some but not enough to say i feel alot better and want to get out again....I am always so weak and fatigued ....I guess thats from the last 5 years of staying in and not doing much....

I know I am giong to have to get up with my PA and see what she says but I am afraid she will just want to increase it and I dont want to do that but also dont want to try another one....I know it sounds crazy but I am just so scared of the side effects and withdrawals, I have been thru this for 5 years and am exhausted  from it all.....I stay so confused on what to do...and the drs around here especially the pysch. dont even listen to you ....they just rush you in and write new rx's and you are out the door and they pocket 240.00 for 5 minutes....thats why I have quit going to them and my PA gives me the meds but then I am not sure she knows enough about them cause she is so young.....so its just a vicious cycle I am always going in....

I will figure out something hopefully and keep you posted....have a good day...

God Bless,
Sissypants
Blank
Post a Comment
To
Recent Activity
296076_tn?1371338074
Blank
melimeli commented on Who am I?
3 hrs ago
296076_tn?1371338074
Blank
melimeli commented on mhv's status
3 hrs ago
168348_tn?1379360675
Blank
ChitChatNine commented on ChitChatNine's status
5 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_f_tn
Blank
remar
st. louis, MO
358304_tn?1395085884
Blank
cnote
na, MO
Avatar_m_tn
Blank
Paxiled
Arlington, VA
480448_tn?1397235344
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Anxiety Answerers
Avatar_f_tn
Blank
remar
st. louis, MO
358304_tn?1395085884
Blank
cnote
na, MO
Avatar_m_tn
Blank
Paxiled
Arlington, VA
480448_tn?1397235344
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
birdie0907
Calgary, AB